Alert archive / Maine / Flash Flood Warnings in 2001
Flash Flood Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Jul 9, 2001, 7:02 PM EDT for Aroostook County, Maine. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2001, 7:02 PM EDT (23:02 UTC)
- Expired
- Jul 9, 2001, 8:30 PM EDT
- In force
- 88 min
- Issued by
- NWS Caribou, ME
- Area
- Whole counties
County Aroostook County, ME
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 11.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCAR 092306 FFWCAR MEC003-100030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CARIBOU ME 702 PM EDT MON JUL 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLOOD WARNING FOR... NORTH CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE * UNTIL 830 PM EDT * AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN MADAWASKA...SAINT DAVID AND IN THE VICINITY OF LONG LAKE. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. * IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS... RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA SEEK SHELTER IN A SAFE PLACE. $$ LAT...LON 4737 6833 4730 6837 4726 6815 4737 6814 COBB NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:00 PM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 9, 3:00 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 300 PM EDT MON JUL 9 2001 .SYNOPSIS... STALLED LOW PRESSURE OVER EASTERN CANADA WILL KEEP UNSETTLED CONDITIONS ACROSS THE REGION FOR MUCH OF THIS WEEK. BECAUSE OF THIS... SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. .DISCUSSION... A CYCLONIC DIFLUENT FLOW ALOFT ASSOCIATED WITH A CUT OFF LOW OVER EASTERN CANADA WILL DOMINATE THIS WEEKS WEATHER. THE CUT OFF MAY ACTUALLY DRIFT A LITTLE SOUTH AND CROSS OVER THE NORTHERN CWA LATER THIS WEEK. EXPECT THE COMBINATION OF SPOKES OF VORTICITY PIN-WHEELING AROUND THE UPPER LOW AND SLIGHT DIURNAL WARMING TO RESULT IN NUMEROUS SHOWERS AND SCT T-SHOWERS... WITH GREATEST AREAL COVERAGE EACH AFTERNOON AND EVENING. EXPECT THIS PATTERN TO LAST INTO FRIDAY BEFORE THE UPPER LOW SLOWLY PULLS TO THE EAST. EXPECT A SLOW IMPROVING TREND AS WE HEAD INTO THE WEEKEND. DEWPTS NEXT COUPLE OF DAYS TO REMAIN IN THE UPPER 50S AND LOWER 60S...THEN SLOWLY TO DROP OFF LATER IN THE WEEK. THIS ALONG WITH LIGHT SOUTH WINDS AT NIGHT SHOULD RESULT IN AREAS OF MIST/FOG. DUE TO EXTENSIVE CLOUD COVER...EXPECT TEMPS TO REMAIN A LITTLE BELOW NORMAL FOR MAX TEMPS AND AROUND NORMAL FOR NIGHT TIME LOWS. ANY STORMS THIS EVENING MAY BE LOCALLY STRONG...SPC HAS PUT THE AREA INTO A SLIGHT RISK FOR SEVERE WX THIS EVE. WILL BE ISSUING AN SPS FOR THIS SHORTLY. COASTAL WATERS...WINDS TO REMAIN BELOW SCA THROUGH WEDNESDAGY. .CAR...NONE. LULOFS
In the hours before
Special weather statement, Jul 9, 3:40 PM EDT, 3 hours 22 minutes before
MEZ001>006-010-011-015>017-029-030-100130- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 340 PM EDT MON JUL 9 2001 ...STRONG THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING... THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING. SOME THUNDERTORMS COULD BECOME SEVERE... MAINLY ACROSS NORTHERN AND CENTRAL MAINE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL OF 3/4 OF AN INCH OR LARGER IN DIAMETER. STRONG GUSTY WINDS AND HEAVY DOWNPOURS CAN BE EXPECTED WITH ANY THUNDERSTORM THAT DEVELOPS THIS AFTERNOON INTO THE EVENING HOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. HEWITT
Local storm report, Jul 9, 5:16 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
516 PM EDT MON JUL 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0512 PM MOOSEHEAD ME .75 INCH HAIL
07/09/01 PISCATAQUIS
LULOFSThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:57 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 33 min |
| Jul 9, 5:44 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 46 min |
| Jul 9, 6:29 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 46 min |
| Jul 9, 6:48 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 32 min |
| Jul 9, 7:12 PM EDT | Flash Flood Warning | CAR | Piscataquis | 63 min |
Nearby
Flash Flood Warnings in Maine, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.